niccis 24/02/17
Last reply 1 year ago
Out of the blue side effects

Hi, I’ve been on Tecfidera since August 2016. I had flushing in the beginning but it stopped after a couple of weeks. Now this morning I’ve been woken up because my face is on fire! It’s been flushing and red hot for about 40 mins now. Does anyone else experience side effects which come totally out of the blue after a period of none at all? Or is this a sign of something not quite right?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


dom1975
1 year ago

Hi @niccis, I’m coming up to two years on Tec and still get the flushing from time to time. I was lucky not to have issues from the start, but flushing occasionally comes back to bite me in the bum every 6 months or so.


potter
1 year ago

I have been on Tec for three years, last summer I started having trouble with my ankles swelling and what I call brain blitz. I caught a cold in the fall and my throat was very sore and I could only manage one pill a day. After about a week of only taking one pill my swollen ankles and brain blitz went away. When I went to see my neuro I asked him about going on half dose. He told me to just cut back when my ankles started swelling, so far that plan has been working. I only had flushing one time that I know of. Potter


melaniemann
1 year ago

Hi @niccis I went onto Tecfidera two years ago and stopped it 9 months later as I had very bad flushing to start with, which I knew was a possibility, but this never completely went although became milder after a few weeks. However, it came back with vengeance about 4 months in and each flushing episode started with a prickling sensation at the back of my neck, which then went through my head and then I knew the flushing would start and it seemed to be about 5 hours after talking it and lasted about 70 minutes both day and night. After approx 7 months I also developed a very runny, watery nose. My consultant agreed for me to come off it but if I had a relapse I would have to take something like rebif or similar. It has been over a year now and I feel better off it than on it as I am not getting any side effects from anything. I may be one of those people who never get any worse than I am now, which I can live. I take Baclofen, Pregabilin and Amitriptyline for spasms, leg numbness and heightened sensation/heaviness on my left side, and I cannot walk very far but I use a stick when necessary.

Post Comment

You must be logged in to reply to this topic.